MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC NEUROSCOUT GUIDEWIRES; WIRE, GUIDE, CATHETER, NEUROVASCULAR

CODMAN AND SHURTLEFF, INC NEUROSCOUT GUIDEWIRES; WIRE, GUIDE, CATHETER, NEUROVASCULAR
Catalog Number 601414
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mof/dqx.It is anticipated that the device will be returned for analysis; however, the device has not yet been received.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during cerebral coil embolization, as the neuroscout guidewire (601414/ h28087) was handed to the specialist, it was noted that it had ¿strands out¿, and therefore, the device was not used in the patient.The device had been stored as per labelling instructions.There was no procedure delay.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
It was reported that the device would be returned for analysis; however, after multiple attempts, no additional information could be obtained and the device was not returned for analysis.Conclusion: as reported by a healthcare professional, during cerebral coil embolization, as the neuroscout guidewire (601414/ h28087) was handed to the specialist, it was noted that it had ¿strands out¿, and therefore, the device was not used in the patient.The device had been stored as per labeling instructions.There was no procedure delay.It was reported that the device would be returned for analysis; however, the device was not returned and multiple attempts to obtain additional information were unsuccessful.The device was not returned for analysis.The dhr review of the manufacturing documentation associated with this lot h28087 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The damage to the guidewire could not be confirmed without product return for analysis.Based on the minimal information that could be obtained, the root cause could not be determined.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the events were related to a manufacturing issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Conclusion: updated with product analysis: as reported by a healthcare professional, during cerebral coil embolization, as the neuroscout guidewire (601414/ h28087) was handed to the specialist, it was noted that it had ¿strands out¿, and therefore, the device was not used in the patient.The device had been stored as per labelling instructions.There was no procedure delay.It was reported that the device would be returned for analysis.The device was returned and examined under microscopy.The distal tip bound was not intact, through remnants of the adhesive could be visualized.The distal bead had been placed into a "j" shape with the very distal portion showing a bend.The mid joint and proximal bonds are intact.The diameter meets the 0.014" specification except at the very tip.The tip bound passed multiple inspection and proof loading.The tip shape and adhesive remnant strongly suggest that the bound failed during tip shaping process, which is performed by the user.The "strands out" condition can be attributed to user error.The dhr review of the manufacturing documentation associated with this lot h28087 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The event was confirmed based on the condition of the returned device.The root cause of the event appears to have been related to the user re-shaping the distal tip.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
NEUROSCOUT GUIDEWIRES
Common Device Name
WIRE, GUIDE, CATHETER, NEUROVASCULAR
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6646549
Report Number1226348-2017-00074
Device Sequence Number11084171
Product Code DQX
UDI-Device Identifier10886704028390
UDI-Public(01)10886704028390(17)181231(10)H28087
Combination Product (Y/N)N
PMA/510(K) Number
K100351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number601414
Device Lot NumberH28087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer07/19/2017
10/16/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date07/20/2017
11/08/2017
Patient Sequence Number1